Louisiana, 2003

Hail in Louisiana, May 11, 2003

May 11, 2003 · NWS JAN · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 11, 8:10 AM CST, 3 hours 10 minutes earlier.

Area forecast discussion, May 11, 8:10 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CDT SUN MAY 11 2003

BAND OF CONVECTION PROCEEDING ACROSS AREA AS FORECAST. UPDATED ZONES
TO REMOVE MENTION OF RAIN IN NW ZONES WHERE TSRA HAS ALREADY
CLEARED. CLOUDS RAPIDLY MOVING INTO SE MS SO WILL MAKE ZONES MOSTLY
CLOUDY THERE...THIS COULD HAVE AN IMPACT ON WHETHER OR NOT ENOUGH
DESTABILIZATION OCCURS IN SOUTHEAST ZONES TO HAVE A SEVERE THREAT
THIS AFTERNOON. STILL LOOKS LIKE ENOUGH INSTABILITY WILL BE IN PLACE
TO AT LEAST HAVE THREAT OF ISOLATED SEVERE. ONLY OTHER CHANGES TO
ADJUST WINDS WHERE BOUNDARY HAS ALREADY PASSED.

PRELIMINARY NUMBERS

JAN 081 057/082 053 82 50001
MEI 082 056/082 051 83 4000-

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

08
Hazardous weather outlook, May 11, 11:19 AM CST, 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1219 PM CDT SUN MAY 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER
EAST CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI...GENERALLY ALONG
AND SOUTH OF A HARRISONBURG LOUISIANA...TO FAYETTE...TO MERIDIAN
LINE. SCATTERED THUNDERSTORMS WILL ALSO OCCUR THROUGH MID
AFTERNOON EAST OF A JACKSON...TO CARTHAGE...TO COLUMBUS
LINE...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED IN THIS AREA.

A COLD FRONT WAS MOVING INTO SOUTHERN MISSISSIPPI AND EAST
CENTRAL LOUISIANA AT MIDDAY. THE AIRMASS AHEAD OF THIS FRONT WAS
WARM AND UNSTABLE...AND SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG IT. WITH MODERATE INSTABILITY AND WIND SHEAR...A
FEW OF THESE STORMS COULD BECOME SEVERE. DAMAGING WIND GUSTS TO
60 MPH AND HAIL TO THE SIZE OF NICKELS WILL BE THE MAIN THREAT
WITH ANY SEVERE STORMS WHICH DEVELOP.

NORTH OF THIS AREA OVER EAST CENTRAL AND NORTHEAST
MISSISSIPPI...A BAND OF SHOWERS AND A FEW THUNDERSTORMS NORTH OF
THE COLD FRONT WILL MOVE ACROSS THIS AREA THROUGH MID AFTERNOON.
SEVERE STORMS ARE NOT EXPECTED AT THIS TIME OVER THIS
AREA...ALTHOUGH SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING
MAY OCCUR WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

...DAYS TWO AND THREE...
ON TUESDAY...THE OLD COLD FRONT WILL BEGIN TO SLOWLY LIFT
NORTHWARD AS A WARM FRONT. THIS FRONT WILL SERVE AS A FOCUS FOR A
LARGE COMPLEX OF STORMS TO DEVELOP OVER THE PLAINS TUESDAY NIGHT
AND MOVE SOUTHEAST INTO THE NORTHERN HALF OF MISSISSIPPI AFTER
MIDNIGHT. AT THIS TIME INSTABILITY LOOKS TO BE SUFFICIENT ENOUGH
FOR HAIL PRODUCING THUNDERSTORMS.

...DAYS FOUR THROUGH SEVEN...
THE COMBINATION OF THE LINGERING WARM  FRONT AND ANY OUTFLOW
BOUNDARIES FROM THE OVERNIGHT CONVECTION...WILL SERVE TO FOCUS
THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON. THE AIRMASS WILL BE
SUFFICIENTLY UNSTABLE AND SUPPORTED BY FAVORABLE UPPER LEVEL
CONDITIONS TO SUPPORT STRONG TO SEVERE THUNDERSTORMS. THE
INTENSITY OF THESE TYPE OF STORMS CAN VARY AND LATER FORECASTS
MAY BE ABLE TO MORE ACCURATELY DEPICT THE MOST FAVORABLE
LOCATION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON ACROSS SOUTHERN
MISSISSIPPI AND EAST CENTRAL LOUISIANA.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Catahoula

When
May 11, 11:20 AM CST
Where
Catahoula County, 2 mi N of Larto
Measured
1.25 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
31.400, -91.917

Hail, Concordia

When
May 11, 11:30 AM CST
Where
Concordia County, Acme
Measured
1 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
31.283, -91.833

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5354612, 5354613.